Alert archive / California / Flash Flood Warnings in 1997

Flash Flood Warning 14, NWS San Diego, CA

September 2, 1997San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Sep 2, 1997, 5:40 PM PDT for San Bernardino County, California. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 1997, 5:40 PM PDT (00:40 UTC)
Expired
Sep 2, 1997, 6:45 PM PDT
In force
65 min
Issued by
NWS San Diego, CA
Area
Whole counties

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSAN 030042
FFWSAN
CAC071-030145-
 
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
540 PM PDT TUE SEP 2 1997
 
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
EFFECTIVE UNTIL  645 PM PDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST CALIFORNIA
 
   ...SOUTHWESTERN SAN BERNARDINO COUNTY
 
A SEVERE THUNDERSTORM HAS DEVELOPED ABOUT 6 MILES EAST OF APPLE VALLEY
...AND IS MOVING NORTH AT ABOUT 12 MPH...BRINGING HEAVY RAIN...STRONG GU
YWINDS...AND HAIL.  A WIND GUST TO 62 MPH WAS REPORTED BY A SPOTTER IN
APPLE VALLEY.
 
THIS IS A DANGEROUS STORM.  IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
 
SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:30 PM PDT, 3 hours 10 minutes earlier.

Area forecast discussion, Sep 2, 2:30 PM PDT, 3 hours 10 minutes before
SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PDT TUE SEP 2 1997

                           ...SYNOPSIS...

MOISTURE MOVING UP FROM THE SOUTH WILL CONTINUE SCATTERED
THUNDERSTORMS IN THE MOUNTAINS AND DESERT. A FEW SHOWERS COULD DRIFT
WEST OF THE MOUNTAINS THIS AFTERNOON AND EVENING AND AGAIN WEDNESDAY.
A SHALLOW MARINE LAYER WILL CAUSE PATCHY NIGHT AND MORNING COASTAL
LOW CLOUDS AND FOG. OTHERWISE...PARTLY CLOUDY...WARM AND HUMID.

                          ...DISCUSSION...

THUNDERSTORMS GETTING SLOWER START IN OUR CWA COMPARED TO YESTERDAY
WITH MAINLY AC AND CU EARLY THIS AFTERNOON. ISOLATED THUNDERSTORM
JUST S OF BORDER AND NEAR BIG BEAR AROUND 130 PM PST. STRATUS WAS
PATCHY THIS MORNING. 12Z NKX SOUNDING MORE UNSTABLE THAN YESTERDAY SO
EVEN THROUGH THUNDERSTORMS ARE A BIT LATE GETTING STARTED THEY WILL
DEVELOP THIS AFTERNOON. PRESSURE RISES ACROSS W AND GRADIENTS NEARLY
FLAT.

12Z MODELS DIFFER A BIT ON DETAILS BUT IN GENERAL AGREEMENT KEEPING
MOIST SLY FLOW OVER AREA. SOME DRYING INDICATED THU BUT SEE NO REASON
TO PULL OUT AFTERNOON/EVE THUNDERSTORMS FROM MOUNTAINS/DESERTS. WILL
ALSO KEEP A SMALL CHANCE IN W OF MOUNTAINS AS A FEW STORMS/DEBRIS
CONTINUES TO DRIFT OFF MOUNTAINS. LOCAL HEIGHTS TO NOT CHANGE MUCH
AND THICKNESS COME UP A BIT. HOWEVER...ONSHORE GRADIENTS INCREASE A
LITTLE AND THIS SHOULD JUST ABOUT BALANCE ANY GENERAL AIR MASS
WARMING W OF MOUNTAINS. CLOUDS/RH IN DESERTS WILL KEEP TEMPS
SUPPRESSED THERE. PROBABLY LESS CHANCE FOR THUNDERSTORMS IN INLAND
VALLEYS THU BUT WILL BE CLOSE. SO LOOKS LIKE BROAD BRUSH FORECAST IS
BEST WAY TO GO WITH PC SKIES AND AFTERNOON/EVE THUNDERSTORMS IN
MOUNTAINS/DESERTS BOTH DAYS WITH SLIGHT CHANCE W OF MOUNTAINS INTO
THIS EVE AND AGAIN WED. LITTLE TEMP CHANGE.

LONGER RANGE PROGS INDICATE DRIER SW FLOW ALOFT TOWARD WEEKEND. ALSO
SHOULD GET MORE NIGHT/MORNING COASTAL LOW CLOUDS AND SOME COOLING.

SAN BB 070/081 069/080 069 04-2-0

ATKIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 5:40 PM PDTSevere Thunderstorm WarningSGXSan Bernardino65 min

Nearby

Flash Flood Warnings in California, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.